# SDR IXXA980016

- Difficulty date: March 3, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- System (JASC): 2550 · Cargo Compartments
- Part: Sealing Tape
- Condition: Misinstalled
- Location: Cargo Compt
- Stage of operation: DE
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

DURING DESCENT INTO HIK, THE NUMBER TWO AND FIVE MAIN CARGO COMPARTMENT SMOKE DETECTOR WARING LIGHTS ILLUMINATED. THE FLIGHT CREW TURNED OFF THE CARGO COMPARTMENT LIGHTING AND THE WARNING LIGHTS EXTINGUISHED.  MAINTENANCE INSPECTED THE CARGO COMPARTMENT WITH THE LIGHTING SYSTEM ILLUMINATED.  MAINTENANCE FOUND CONOLITE LINER SEALING TAPE PARTIALLY COVERING TWO COMPARTMENT LIGHT FIXTURES SMOLDERING.  THE TAPE WAS REMOVED AND A SUCCESSFUL OPERATIONAL CHECK OF THE SMOKE DETECTION SYSTEM WAS PERFORMED IN ACCORDANCE WITH THE MAINTENANCE MANUAL, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
